Alert archive / Massachusetts / Wind Chill Advisories in 2014
Wind Chill Advisory 6, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind chill advisory at Jan 25, 2014, 3:24 PM EST for 4 counties in Massachusetts. It took effect at Jan 26, 2014, 2:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 3:24 PM EST (20:24 UTC)
- In effect from
- Jan 26, 2014, 2:00 AM EST
- Expired
- Jan 26, 2014, 10:03 AM EST
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 117 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WWUS41 KBOX 252024 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 324 PM EST SAT JAN 25 2014 MAZ002>004-008-009-260430- /O.NEW.KBOX.WC.Y.0006.140126T0700Z-140126T1600Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD 324 PM EST SAT JAN 25 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EST SUNDAY. * LOCATIONS...EAST SLOPES OF THE BERKSHIRES TO NORTHERN WORCESTER COUNTY. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 20 BELOW. * TIMING...THE COLDEST WIND CHILLS WILL BE NEAR DAYBREAK SUNDAY MORNING. * IMPACTS...FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
3 follow-up statements
072 WWUS41 KBOX 260546 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1246 AM EST SUN JAN 26 2014 MAZ002>004-008-009-261400- /O.CON.KBOX.WC.Y.0006.140126T0700Z-140126T1600Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD 1246 AM EST SUN JAN 26 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...EAST SLOPES OF THE BERKSHIRES TO NORTHERN WORCESTER COUNTY. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 17 BELOW. * TIMING...THE COLDEST WIND CHILLS WILL BE NEAR DAYBREAK SUNDAY MORNING. * IMPACTS...FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
595 WWUS41 KBOX 260908 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 408 AM EST SUN JAN 26 2014 MAZ002>004-008-009-261600- /O.CON.KBOX.WC.Y.0006.000000T0000Z-140126T1600Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD 408 AM EST SUN JAN 26 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...EAST SLOPES OF THE BERKSHIRES TO NORTHERN WORCESTER COUNTY. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 18 BELOW. * TIMING...THE COLDEST WIND CHILLS WILL BE NEAR DAYBREAK THIS MORNING. * IMPACTS...FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF 20 BELOW ZERO. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
513 WWUS41 KBOX 261503 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1003 AM EST SUN JAN 26 2014 MAZ002>004-008-009-261615- /O.CAN.KBOX.WC.Y.0006.000000T0000Z-140126T1600Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD 1003 AM EST SUN JAN 26 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND CHILL ADVISORY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 3:20 PM EST, 4 minutes earlier.
Area forecast discussion, Jan 25, 3:20 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EST SAT JAN 25 2014
.SYNOPSIS...
AN ARCTIC FRONT WILL MOVE THROUGH THE REGION TONIGHT FOLLOWED BY
MUCH COLDER TEMPERATURES SUNDAY. ANOTHER BRIEF WARMUP AND
SCATTERED SNOW/RAIN SHOWERS MONDAY BEFORE A SECOND ARCTIC FRONT
BRINGS A SHOT OF VERY COLD AIR TUE AND WED. MODERATING
TEMPERATURES ARE EXPECTED FOR THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SNOW SHOWERS AND HEAVIER SQUALLS ACROSS WESTERN HALF NEW ENG
MAKING SLOW PROGRESS EAST AND WILL BE MOVING INTO EASTERN NEW ENG
LATE AFTERNOON/EVENING. LOW LEVEL INSTABILITY IS LACKING AS
INDICATED BY A MINIMUM IN 1000-700 MB LAPSE RATES...BUT DECENT
500-300 MB QG FORCING NOTED AHEAD OF MID LEVEL SHORTWAVE
APPROACHING FROM THE GT LAKES PROVIDING ENOUGH MID LEVEL LIFT FOR
NUMEROUS SNOW SHOWERS. MAINLY LOOKING AT AN INCH OR 2 ACCUM IN
THE HIGHER ELEVATIONS BUT SOME OF THE HIRES GUIDANCE SHOWING
POTENTIAL FOR ISOLD 3-4" AMOUNTS...MAINLY IN THE BERKSHIRES.
ELSEWHERE...JUST A COATING TO AN INCH EXPECTED.
A PREFRONTAL TROF MOVES OFF THE COAST THIS EVENING WITH MAIN
ARCTIC FROPA LATER TONIGHT 03-09Z FOLLOWED BY PARTIAL CLEARING AND
PLUMMETING TEMPS. CANT RULE OUT A BRIEF SNOW SQUALL WITH THE
ACTUAL ARCTIC FRONT AS LOW LEVEL INSTABILITY INCREASES...BUT
PROBABLY LIMITED TO HIGHER TERRAIN IN NW MA AND SW NH.
WINDS: WILL KEEP THE WIND ADVISORY FOR THE S COAST THROUGH 00Z AS
CORE OF THE LOW LEVEL JET ACROSS SE NEW ENG AND STEEP LAPSE RATES
UP TO 925 MB SUPPORTS A FEW G40 KT. WHILE THE LOW LEVEL JET
WEAKENS AND MOVES OFFSHORE TONIGHT...WILL SEE ANOTHER PULSE OF
GUSTS TO 30 KT LATER TONIGHT IN THE COLD ADVECTION BEHIND THE
ARCTIC FRONT.
TEMPS: WE USED THE NAM BIAS CORRECTED TEMPS FOR TONIGHT WHICH
BRINGS MIN TEMPS TO NEAR ZERO NW HIGHER TERRAIN...OTHERWISE 5 TO
15 DEGREES ACROSS MUCH OF THE REST OF SNE. GUSTY WINDS WILL RESULT
IN BITTER COLD WIND CHILLS OF 15 TO 20 BELOW ZERO ACROSS NW MA
AND SW NH AND WE ARE ISSUING A WIND CHILL ADVISORY FOR PORTIONS OF
N AND W MA. NO ADVISORY FOR S NH WHERE THRESHOLD FOR AN ADVISORY
IS -20.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
SUNDAY...
DRY AND COLD WEATHER AS A WEAK SURFACE RIDGE MOVES ACROSS
THE REGION. IT WILL BE WINDY IN THE MORNING...ESPECIALLY EASTERN
NEW ENG WHERE GUSTS TO 35 MPH LIKELY THEN DIMINISHING WIND IN THE
AFTERNOON AS THE RIDGE APPROACHES FROM THE WEST. MAX TEMPS MOSTLY
IN THE TEENS WITH SOME LOWER 20S IN THE COASTAL PLAIN. BUT GUSTY
WEST WINDS WILL RESULT IN WIND CHILLS BELOW ZERO IN THE HIGHER
TERRAIN AND SINGLE NUMBERS ELSEWHERE.
SUNDAY NIGHT...
SFC RIDGE MOVES OFFSHORE AND NEXT CLIPPER LOW WILL BE TRACKING TO
THE N AS MID LEVEL TROF APPROACHES FROM THE LAKES. THIS WILL
RESULT IN GUSTY SW WINDS DEVELOPING AND RISING TEMPS OVERNIGHT.
LOOKS MOSTLY DRY WITH BULK OF SNOW SHOWERS ACROSS N NEW ENG...BUT
COULD SEE A FEW SNOW SHOWERS NORTH OF THE PIKE OVERNIGHT.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
MODELS HAVE BEEN IN GOOD AGREEMENT ON THE OVERALL PATTERN OF AN
UPPER LEVEL LOW IN SOUTHEASTERN CANADA WITH THE FOCUS OF THE
ENERGY FOR THE NEW ENGLAND AREA DURING THE BULK OF THE PERIOD. AS
SUCH...A TROUGH EXISTS IN THE EAST WITH DECENT AGREEMENT ON ITS
DEPTH FROM THE GFS/EC/CMC AND THEIR RESPECTIVE ENSEMBLE SUITES.
AGREEMENT BEGINS TO DIVERGE ON TUESDAY AS TO HOW FAST THE TROUGH
MOVES THROUGH WITH THE ECMWF BEING THE SLOWEST AND THE GFS/CMC
BEING CLOSER TO EACH OTHER AND FASTER. HOWEVER...THE
CMCE/GEFS/ECENS SEEMS TO FOLLOW THE ECMWF WITH THIS AND HAVE GONE
WITH THESE MODELS TO MOVE THE TROUGH THROUGH. HAVE STILL KEPT A
LITTLE BIT OF PROBABILITY TOWARDS THE GFS SOLUTION AS THE PERIOD
EVOLVES AS THE ECMWF MAY BE A TAD TOO SLOW. TOWARDS THE END OF THE
TIMEFRAME...MODELS HINT AT THE RIDGE IN THE WEST BREAKING DOWN SO
THAT THE EAST TROUGH WOULD BEGIN TO LOSE ENERGY AND BREAK DOWN
WITH AN INCOMING -PNA...BUT THAT MAY NOT LAST LONG.
DAILIES...
MONDAY...A CLIPPER SYSTEM ROTATING AROUND AN UPPER LEVEL
IN CANADA ALLOWS FOR SOUTHWEST WINDS OVERRUNNING COLD AIR AT THE
SURFACE ALLOWING FOR SCATTERED SNOW SHOWERS IN THE INTERIOR AND RAIN
SHOWERS IN THE SOUTHEASTERN PORTIONS OF THE REGION. LATER MONDAY
AFTERNOON HAS A COLD FRONT ASSOCIATED WITH THE CLIPPER MOVING
THROUGH ALLOWING SNOW SHOWERS TO OCCUR OVER THE REGION AND RAIN
STILL ON THE CAPE AND ISLANDS.
TUESDAY THROUGH THURSDAY...BEHIND THE AFOREMENTIONED COLD FRONT...
COLD AIR BEGINS TO SPILL IN OVERNIGHT MONDAY INTO TUESDAY AND
LASTS THROUGH THE PERIOD. TUESDAY AND WEDNESDAY WIND CHILL VALUES
REACH -10F SO A WIND CHILL ADVISORY IS NOT WARRANTED AT THIS TIME.
UPPER LEVEL WINDS PHASE ON THE SOUTH SIDE OF THE TROUGH AND WINDS
ON THE WESTERN SIDE REMAIN WEAK ENOUGH TO KEEP A POSITIVE TILTED
TROUGH AT THIS TIME. WITH THE NAO REMAINING NEUTRAL TO
POSITIVE...IT DOESN/T LOOK LIKE A STORM THREAT FOR THE REGION
DURING THE WEEK...BUT DOES REMAIN SOMETHING TO WATCH UNTIL THAT
TIMEFRAME ESPECIALLY ON THE HEALS OF THE PREVIOUS SNOW EVENT THAT
TRENDED TOWARD THE NORTHWEST VERY CLOSE TO THE ACTUAL EVENT.
ALSO...IN PREVIOUS MODEL RUNS FOR THE MIDDLE OF NEXT
WEEK...PRECIPITATION WAS GRAZING PORTIONS OF THE SOUTH COAST FROM
A FORMING LOW. HOWEVER...MODELS DO HAVE A "KICKING" VORT-MAX/LOW
THAT MOVES INTO SOUTH CENTRAL CANADA FURTHER HINTING AT THE TROUGH
MOVING OUT TO SEA BEFORE DAMAGE IS DONE. OTHERWISE A HIGH PRESSURE
SYSTEM MOVES TO THE SOUTHCENTRAL/ SOUTHEASTERN STATES KEEPING THE
REGION DRY AND COLD WITH THE COLD AIR ADVECTION IN ON THE
NORTHEASTERN SIDE OF THE HIGH.
FRIDAY...THE AFOREMENTIONED "KICKING" LOW MOVES TO THE NORTHEAST
FROM THE GREAT LAKES SO THAT A COLD FRONT GRAZES THE NORTHERN
REGIONS. SNOW SHOWERS LOOK LIKELY...BUT SHOULD BE MINIMAL.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH TONIGHT...DETERIORATING CONDITIONS TO MVFR/IFR ACROSS
WESTERN NEW ENG THIS AFTERNOON AS SNOW SHOWERS OVERSPREAD THE
REGION. LOWERING CIGS/VSBYS IN SHSN WILL SPREAD EAST THROUGH EARLY
EVENING. ACCUM 1-3 INCHES POSSIBLE ACROSS THE BERKSHIRES AND SW NH
WITH JUST A COATING IN THE COASTAL PLAIN. SW GUSTS TO 45 KT IN THE
COASTAL PLAIN WILL BEGIN TO DIMINISH BY EARLY EVENING BUT
REMAINING GUSTY OVERNIGHT WITH G30 KT POSSIBLE. CONDITIONS
IMPROVING TO VFR OVERNIGHT WITH PARTIAL CLEARING.
SUNDAY...VFR WITH SCT-BKN CU AROUND 4K FT DEVELOPING. WEST WIND
GUSTS TO 35 KT IN THE EAST DIMINISHING IN THE AFTERNOON.
SUN NIGHT...MAINLY VFR CIGS...ALTHOUGH POCKETS OF MVFR POSSIBLE.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. BRIEF VSBY REDUCTION
POSSIBLE AROUND 00Z.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. BRIEF MVFR/IFR SNOW
SHOWERS POSSIBLE LATE AFTERNOON.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY...CONDITIONS IMPROVING TO VFR MONDAY AFTERNOON AS A COLD
FRONT SWEEPS THROUGH. GUSTY WEST WINDS UP TO 30 KT.
TUESDAY-THURSDAY...PREDOMINANTLY VFR. WE ARE WATCHING FOR A
DEVELOPING STORM OFF THE CAROLINAS WEDNESDAY. IF THIS STORM DEVELOPS
IT COULD BRING MVFR/IFR CONDITIONS INTO THE SOUTH COAST OF RI AND
MA...AND POSSIBLY AS FAR NORTH AS KPVD TO KGHG. LOW CONFIDENCE OF
THIS HAPPENING.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE THROUGH SUN NIGHT.
SW GALES WILL CONTINUE ON THE WATERS INTO THIS EVENING. WINDS WILL
TEMPORARILY DIMINISH A BIT TONIGHT AS THE LOW LEVEL JET WEAKENS
AND MOVES OFFSHORE...BUT ANOTHER PULSE OF GALE FORCE GUSTS FROM
THE WEST WILL DEVELOP IN STRONG COLD ADVECTION LATE TONIGHT INTO
SUN MORNING. IN ADDITION...THE ARCTIC AIR MOVING OVER THE WATERS
WILL RESULT IN AREAS OF MODERATE FREEZING SPRAY LATE TONIGHT INTO
SUNDAY SO A FREEZING SPRAY ADVISORY WILL BE ISSUED.
WINDS WILL DIMINISH SUN AFTERNOON INTO SUN EVENING WITH SPEEDS
EVENTUALLY DROPPING BELOW 20 KT...BUT THIS WILL BE TEMPORARY AS
WINDS INCREASE AGAIN FROM THE SW LATER SUN NIGHT AHEAD OF CLIPPER
LOW TRACKING TO THE N. GUSTS TO 30 KT LIKELY AND THERE IS A LOW
PROB OF MARGINAL GALE FORCE GUSTS.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY...ALBERTA CLIPPER MOVES ACROSS NORTHERN NEW ENGLAND. THIS
MAY BRING A PERIOD OF REDUCED VSBYS IN SNOW OR SNOW SHOWERS TO THE
WATERS MONDAY MORNING. SOUTHWEST WINDS MONDAY WILL AGAIN BE NEAR
GALE FORCE. THE EXPOSED WATERS WILL HAVE SEAS BUILD TO 5-10 FEET.
TUESDAY-THURSDAY...HIGH PRESSURE BUILDS OVER SOUTHERN NEW ENGLAND
AND THE WATERS. WINDS WILL BE NEAR 25 KNOTS TUESDAY AND BELOW 20
KNOTS WEDNESDAY. SEAS WILL SLOWLY SUBSIDE...WITH HEIGHTS DROPPING
BELOW 5 FEET BY WEDNESDAY MORNING. OCEAN-EFFECT SNOW SHOWERS WILL
OCCUR NORTH AND EAST OF OUTER CAPE COD AND SOUTH/EAST OF
NANTUCKET.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ019>024.
WIND CHILL ADVISORY FROM 2 AM TO 11 AM EST SUNDAY FOR
MAZ002>004-008-009.
NH...NONE.
RI...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR RIZ006>008.
MARINE...FREEZING SPRAY ADVISORY FROM 4 AM TO 3 PM EST SUNDAY FOR
ANZ231>235-237-250-251.
GALE WARNING UNTIL 1 AM EST SUNDAY FOR ANZ232>235-237.
GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ230-236.
GALE WARNING UNTIL 11 AM EST SUNDAY FOR ANZ231-251.
GALE WARNING UNTIL 1 PM EST SUNDAY FOR ANZ250-254>256.
&&
SYNOPSIS...KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...DOODY/HR
AVIATION...KJC/DOODY/HR
MARINE...KJC/DOODY/HRHazardous weather outlook, Jan 25, 4:36 AM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 436 AM EST SAT JAN 25 2014 CTZ002>004-MAZ002>018-026-NHZ011-012-015-RIZ001>005-260945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 436 AM EST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... SOUTHERN NEW HAMPSHIRE...NORTHERN AND CENTRAL RHODE ISLAND...AND ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...THE SOUTH COAST CAPE AND ISLANDS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE PROBABILITY ANOTHER WIND CHILL ADVISORY MAY BE NEEDED TONIGHT ACROSS PORTIONS OF NORTH CENTRAL AND NORTHWEST MASSACHUSETTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ019>024-RIZ006>008-260945- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 436 AM EST SAT JAN 25 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ255-256-260945- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 436 AM EST SAT JAN 25 2014 ...GALE WARNING IN EFFECT UNTIL 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OUTER MASSACHUSETTS COASTAL WATERS SOUTH OF THE ISLANDS AND OUTER RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THERE IS A MODERATE PROBABILITY FOR GALE FORCE GUSTS SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ236-250-251-254-260945- NARRAGANSETT BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 436 AM EST SAT JAN 25 2014 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN MASSACHUSETTS COASTAL WATERS AND NARRAGANSETT BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE PROBABILITY FOR GALE FORCE GUSTS SUNDAY NIGHT INTO MONDAY ACROSS THE EASTERN MASSACHUSETTS COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-260945- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 436 AM EST SAT JAN 25 2014 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN MASSACHUSETTS AND RHODE ISLAND BAYS AND SOUNDS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW PROBABILITY FOR GALE FORCE GUSTS SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-260945- BOSTON HARBOR- 436 AM EST SAT JAN 25 2014 ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOSTON HARBOR. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jan 25, 12:42 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1242 PM EST SAT JAN 25 2014 MAZ002-003-008>010-NHZ011-251945- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...JAFFREY... KEENE 1242 PM EST SAT JAN 25 2014 ...HAZARDOUS TRAVEL THIS AFTERNOON... NUMEROUS SNOW SHOWERS AND A FEW HEAVIER SQUALLS WILL AFFECT WESTERN MASSACHUSETTS AND PORTIONS OF SOUTHWEST NEW HAMPSHIRE THIS AFTERNOON. SNOW ACCUMULATION OF 1 TO 3 INCHES IS POSSIBLE BY EVENING...WITH THE HEAVIER AMOUNTS OVER THE EAST SLOPES OF THE BERKSHIRES. SNOW AND GUSTY WINDS WILL RESULT IN POOR VISIBILITIES AT TIMES WITH SNOW COVERED ROADS. MOTORISTS SHOULD USE EXTRA CAUTION THIS AFTERNOON.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:29 PM EST | Heavy Freezing Spray Advisory | BOX | 24 hr |
Nearby
Wind Chill Advisories in Massachusetts, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.